MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number G44114
Medical Device Problem Codes Material Rupture (1546); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an arndt endobronchial blocker set was required for a frozen lung biopsy procedure.During device testing, prior to patient contact, the balloon was filled with 10ml of air and leakage was discovered.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2b - additional common device name: bts tube, bronchial (w/wo connector).D2b - additional product code: bts.H3 - device evaluated by mfg?: device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that an arndt endobronchial blocker set was required for a frozen lung biopsy procedure.During device testing, prior to patient contact, the balloon was filled with 10ml of air and leakage was discovered.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions, drawing and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used balloon catheter from the customer.Visual inspection of the device confirmed the balloon had ruptured.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c t aebs rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: warnings: ¿the enclosed blocker balloon is a high-volume, low-pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.¿ precautions: ¿care should be taken to ensure the balloon remains fully inflated during longer procedures.Following insertion of the blocker balloon through he multiport adapter, the balloon should be test inflated¿ instructions for use: ¿warning: the lungs should be carefully auscultated following initial endobronchial blocker placement and balloon inflation to ensure proper functioning of the endobronchial blocker.9.Do not overinflate balloon.Average inflation volumes 7.0 adult spherical 2.0cc-6.0cc¿.Evidence gathered upon review of the dmr, product labeling, dhr and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the device was damaged during test inflation.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21654175
Report Number1820334-2025-00274
Device Sequence Number15325823
Product Code CBI
UDI-Device Identifier00827002441149
UDI-Public(01)00827002441149(17)270715(10)16152708
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K021920
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44114
Device Catalogue NumberC-AEBS-7.0-65-SPH-AS
Device Lot Number16152708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight60 KG